It is currently Wed Aug 23, 2017 12:47 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Jun 22, 2014 1:39 am 
Offline
New Poster
New Poster

Joined: Sun Jun 22, 2014 1:10 am
Posts: 1
Hi everyone,

I've been on suboxone for a few years now and I have decided about a year ago to slowly ween myself down. I've made it down to about .5mg a day, sometimes slightly more, and sometimes a little less. I didn't really have any problems going down in such a gradual way, until the past two weeks I have been feeling so tired and lethargic. I can barely finish the things that I need to do in my day, before I'm totally spent and all I want to do is lay down and watch a movie or listen to music. I feel like I'm in a limbo between mild withdrawal and a state of just of no emotional output whatsoever.

The weird thing is I've been on the dose for about 4 months, so why now? During the past 4 months it wasn't too bad, I didn't feel great, but this is a whole other level. I have a pretty busy life, so it has been easy for me to work hard all day without ever really craving more, but at night is when it's harder. That's when the monkey has time to tap on my shoulder and convince me that I deserve this, since I worked so hard and achieved so much. This has been my problem from the beginning, for the past 15 years I have achieved a lot, but when I would encounter down time, that's when I would indulge and eventually slip back into heroin or oxy use. Every-time I would get clean, within a month I would become a "socially acceptable functioning alcoholic", but after 6 moths of that I would feel even worse than the opiate I just escaped from, and of course I would find my way back to that sweet emptiness that I have always craved. When I'm off opiates I'm almost manic, way too alert and attentive, nothing gets by me, and my emotional output is on full-bore all day long, not to mention terrible insomnia.

I'm afraid that when I do get off, that this reality will come back and that state of being will be worse or at least as bad as a full-blown opiate addiction. This is probably why I've been stuck at the same small dose these past months.

So here are my questions for anyone kind enough to help me out:

Has anyone heard of this problem with the small dose feeling, even after adjusting to that dosage for months? If so then what can be done?

Has anyone used opiates in order to silence a manic/high-energy-mind, and if so how did you deal with that during sobriety?

Thanks!


Top
 Profile  
 
PostPosted: Fri Jul 04, 2014 12:49 am 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
"Has anyone heard of this problem with the small dose feeling, even after adjusting to that dosage for months? If so then what can be done?

Has anyone used opiates in order to silence a manic/high-energy-mind, and if so how did you deal with that during sobriety?"


Hi gds123, and welcome to our forum. I know it took awhile for an answer to get back to you but the questions you ask are not easy ones to answer. I'll give it my best shot.

I get a more high energy-mind while taking Suboxone. Someone else mentioned it could be the naloxone but I doubt it. Manic? I get it in a very small degree so I'm not qualified to comment on either of those. Does dosing with Suboxone help for your manic/high-energy mind?

The small dose you're on will still make you feel sleepy and tired. Fatigue sounds more like withdrawal. Go up maybe .25 mg's and see if it improves. If it does, stick with that dose. Or try some vitamin B-12 and see if that helps. It surely helped me.

Do you have a support group or friends to help you through this? Please don't stop taking Suboxone unless you are positive you want off. The relapse rate is terrible so be careful and truthful with yourself. Post here often and you'll get replies.

Good luck and let us know how you're doing.

rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Thu Nov 20, 2014 5:10 pm 
Offline
New Poster
New Poster

Joined: Thu Nov 20, 2014 4:23 pm
Posts: 1
I have experienced the same thing...since lowering my dose to 1mg and further. I attribute it to the "less is more" theory. At doses of 2mgs and less, it's actually the metabolite norbuprenorphine being utilized by the brain, which acts as an agonist. A very strong one at that. It's not a pleasurable feeling though, especially since I am trying to get away from a life of feeling and being medicated all the time!
I hope this helps.... Also if anyone has anything to add or correct, I would sincerely appreciate any thoughts.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Nov 21, 2014 1:43 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4140
Frannie, I just want to say welcome! We can always use members around here who know some of the science behind the medication, so I hope you stick around.

I feel confident that you are correct in your description of being on lower amounts of bupe. People react differently on that dose, however. I think some folks start to feel their dose as more of a positive feeling. If they are tapering just for the heck of it and aren't expecting to feel good from their dose, but it happens, they may get stuck on enjoying that feeling and not go further in their tapering. So I tend to think that tapering below 2-4mg may be in advisable unless a person is very determined to taper all the way off. What are your thoughts on that?

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Aug 02, 2015 12:40 pm 
Offline
3 Months or More
3 Months or More

Joined: Thu Jun 04, 2015 4:49 pm
Posts: 92
I'm still new to subs, and have not really stabilized dose wise...and I'm still on the high side, 6mg a day...4 mg if I'm not working. Need to get this sorted out, I know.

My doctor thinks that I have ADHD, and that it could be the reason I became addicted to opiates. I think his experience is mostly with today's pill takers, though. I mean, yes, opiates give me energy and help me focus, but my first love was heroin and one cannot say someone on heroin is focused. My favorite part of the high was being pretty much unconscious. I started heavy on the pills because once I was addicted, I needed something I could take at work, or in other situations where I needed to be functional, not nodding off. I did both, usually pills during the day, heroin at night. Sometimes the other way around, it just depended on what I had and what I was doing. I don't think I'm manic, but who knows. I've been using drugs in one form or another since I was 14, so sometimes I really don't know what I am.

But yes, I do think that depending on your brain chemistry, opiates can help manic types to focus. Also, I also had that extremely debilitating fatigue you mention when I stopped methadone....same thing as you, just wanted to be flat on my back, listening to music. No energy for anything. Hope you feel better soon!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group